question-icon

Is it safe to take Emetrol for Parkinson's disease?

default
Posted on Mon, 1 Jun 2015
Question: my wife has Parkinsons (diagnosed about 1 year ago) and takes Requip. She is now experiencing nausea almost every day. Can she take something like Emetrol safely?
doctor
Answered by Dr. Kathy Robinson (26 minutes later)
Brief Answer:
yes emetrol is okay

Detailed Answer:
Hello and thank you for your question.
Nausea is a very common side effect occuring in up to 60% of patients taking requip. However the sustained release for may cause significantly less nausea. If she is on the immediate release form of this drug then you could ask her doctor if changing to the sustained release form would work for her.
If she is already on the sustained release form or if switching is not an option, then emetrol or the prescription medication zofran would be good and safe options to help her with the nausea side effect.
I hope she gets some relief soon,
K. Robinson MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Kathy Robinson

General & Family Physician

Practicing since :1989

Answered : 3535 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is it safe to take Emetrol for Parkinson's disease?

Brief Answer: yes emetrol is okay Detailed Answer: Hello and thank you for your question. Nausea is a very common side effect occuring in up to 60% of patients taking requip. However the sustained release for may cause significantly less nausea. If she is on the immediate release form of this drug then you could ask her doctor if changing to the sustained release form would work for her. If she is already on the sustained release form or if switching is not an option, then emetrol or the prescription medication zofran would be good and safe options to help her with the nausea side effect. I hope she gets some relief soon, K. Robinson MD